I am currently on 100mg monthly injections of Invega Sustenna (due to non-compliance). I am experiencing difficulty getting and sustaining erections and when I can ejaculate it is a very small amount with the consistency of water.
I used to get aroused and have erections that were full and sometimes would get one without any stimulation. Now the only time I can get fully erect is when I wake up from sleeping and happen to have an erection. I cannot achieve a full erection when awake, it is always a softer, less full erection that seems to stop “half way” to a full one. When I want to try and get an erection from genital stimulation nothing happens.
My doctor told me that nobody has complained about this problem, and I need to be visually stimulated in order to get an erection. So I have been watching porn and still have difficulty, but can achieve orgasm in most cases, with a soft erection and a very low volume of ejaculate that has the consistency of water.
In searching on Google I have found others who have sexual dysfunction on Invega Sustenna. It is even listed as one of the side effects on drugs.com www . drugs . com/cdi/invega-sustenna.html (a site recommended by the FDA). On drugs.com it says that it’s due to an increase in prolactin.
I am seeing my doctor today, and I want to try Abilify because I have read that there are less sexual side effects on that drug, and it also treats schizophrenia (which I have been diagnosed with). This abstract states that there was improvement in sexual dysfunction when switching to Aripiprazole/Abilify: www . ncbi . nlm . nih . gov /pubmed/18308789 .
I have been on Invega Sustenna for a few years and have lived with the sexual dysfunction thinking it was because I was in my 30’s and this was common.